Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Memphis, TN

June 4, 2014Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2014, 10:41 PM CDT for Henry County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 10:41 PM CDT (03:41 UTC)
Expired
Jun 4, 2014, 11:30 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Henry County, TN

The radar

The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS54 KMEG 050341
SVRMEG
TNC079-050430-
/O.NEW.KMEG.SV.W.0113.140605T0341Z-140605T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 1130 PM CDT

* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 17 MILES NORTHWEST OF PARIS LANDING STATE
  PARK...OR NEAR MURRAY...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
  LANDING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3636 8809 3632 8810 3630 8811 3646 8851
      3651 8851 3650 8808 3646 8805 3644 8805
      3640 8802 3636 8802
TIME...MOT...LOC 0341Z 289DEG 37KT 3655 8828

$$
1 follow-up statement
331 
WWUS54 KMEG 050402
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT WED JUN 4 2014

TNC079-050430-
/O.CON.KMEG.SV.W.0113.000000T0000Z-140605T0430Z/
HENRY TN-
1102 PM CDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN HENRY COUNTY...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CROSSLAND...OR 9 MILES SOUTHWEST OF MURRAY...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURYEAR...
CROSSLAND...CONYERSVILLE...MILL CREEK...JONES MILL...FOUNDRY HILL...
PINE HILL...BUCHANAN...PACE POINT AND PARIS LANDING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3636 8809 3632 8810 3630 8811 3646 8851
      3651 8851 3650 8808 3646 8805 3644 8805
      3640 8802 3636 8802
TIME...MOT...LOC 0402Z 289DEG 37KT 3650 8837

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 4, 7:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT WED JUN 4 2014

.UPDATE...UPDATED FOR TOR WATCH 223

&&

.DISCUSSION...
CONDITIONS ARE MARGINALLY FAVORABLE FOR TORNADOES ACROSS PORTIONS
OF NORTH TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS.
ONGOING SEVERE THUNDERSTORMS CONFIRMED TO HAVE PRODUCES TORNADOES
TO OUR NORTH WILL SLOWLY MOVE SOUTH INTO THE MIDSOUTH OVER THE
NEXT SEVERAL HOURS. AFTER SUNSET...CHANCES WILL SLOWLY DIMINISH
FOR SEVERE THUNDERSTORMS AND TORNADOES...BUT STORMS MAY CONTINUE
FOR QUITE A WHILE.

&&

.PREV DISCUSSION... /ISSUED 610 PM CDT WED JUN 4 2014/

DISCUSSION... /ISSUED 335 PM CDT WED JUN 4 2014/

MIDAFTERNOON REGIONAL RADAR SHOWED AN EAST/WEST LINEAR CLUSTER OF
THUNDERSTORMS JUST SOUTH OF ST LOUIS...MOVING EAST. NEARER TO THE
MIDSOUTH... A SMALLER CONVECTIVE CLUSTER FORMED OVER THE OZARK
PLATEAU OF SOUTHERN MO EARLIER THIS AFTERNOON. THESE STORMS
DISSIPATED AS THE MOVED EAST/SOUTHEAST TOWARD NORTHEAST ARKANSAS.

MIDAFTERNOON CUMULUS FIELD WAS RATHER FLAT ACROSS THE MIDSOUTH...
OVERSPREAD BY A 12C 700MB THERMAL RIDGE AND SCATTERED HIGH CIRRUS.
GFS PROJECTS HEIGHT FALLS SUFFICIENT TO BREAK DOWN THE MIDLEVEL THERMAL
RIDGE TONIGHT...ALLOWING ELEVATED STORMS TO PERSIST INTO NORTHERN
PORTIONS OF THE MIDSOUTH AS THEY DEVELOP SOUTHEAST ALONG THE 850/500MB
THICKNESS GRADIENT. CONCURRENTLY...ANOTHER MCS WILL LIKELY TAKE
SHAPE OVER THE CENTRAL HIGH PLAINS LATE TONIGHT...WITH THE RESULTANT
MCV/REMNANT CONVECTION REDEVELOPING OVER NORTHEAST AR DURING THE
HEAT OF THE DAY.

RAIN CHANCES CONTINUE THROUGH THE WEEKEND...AS THE MIDSOUTH REMAIN
UNDER THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER TEXAS. MODEL
DETAILS BECOME DIFFICULT TO RELY ON AFTER ABOUT DAY 2...DUE THE
DIFFICULTY IN MODELING CONVECTIVE COLD POOLS THAT FORM EFFECTIVE
MESOSCALE FRONTS. THAT SAID...BEST RAIN CHANCES THROUGH THE WEEKEND
WILL LIKELY EXTEND FROM NORTHEAST AR...NORTHWEST TN...INTO THE TN
RIVER VALLEY.

MOS GUIDANCE MAX TEMPS WERE UNDERCUT...PARTICULARLY NORTH AND
NORTHEAST OF THE MEMPHIS METRO...WHERE CLOUD COVER AND CONVECTIVE
OUTFLOW WILL LIKELY BE MOST PROMINENT.

PWB

&&

.AVIATION...

00Z TAF SET

LINE OF CONVECTION CURRENTLY OVER SOUTHERN ILLINOIS...WESTERN
KENTUCKY...AND SOUTHEAST MISSOURI WILL MOVE INTO KJBR AND KMKL
BETWEEN 5-10Z. WILL CONTINUE TEMPO GROUP FOR LOWER CIGS/VSBYS.
LINGERING SHRAS WITH MVFR CIGS MAY CONTINUE THROUGH 13-14Z.
OTHERWISE EXPECT VFR CONDITIONS FOR OTHER TAF SITES. CAN/T RULE
OUT A FEW SHRAS APPROACHING KMEM BETWEEN 9-13Z. SCT TSRAS WILL
BEGIN TO DEVELOP ACROSS AREA BETWEEN 16-20Z. HAVE INTRODUCED VCTS
WORDING FOR NOW. S WINDS WILL DIMINISH OVERNIGHT. NOT VERY
CONFIDENT ON WIND DIRECTION OR SPEED AFTER 12Z DUE TO CONVECTION
EXPECTED OVERNIGHT.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT WED JUN 4 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
739 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE
FROM PARAGOULD ARKANSAS TO PARSONS TENNESSEE TONIGHT. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A
SECONDARY THREAT OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH FOR THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:19 PM CDTSevere Thunderstorm WarningMEGHenry, Obion, Weakley41 min
Jun 4, 11:48 PM CDTSevere Thunderstorm WarningMEGBenton, Henry27 min
Jun 4, 11:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Obion, Weakley50 min
Jun 5, 12:47 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley43 min
Jun 5, 1:26 AM CDTSevere Thunderstorm WarningMEGWeakley49 min
Jun 5, 1:43 AM CDTFlash Flood WarningMEGBenton, Carroll, Henry, Weakley6 hr
Jun 5, 4:36 AM CDTFlash Flood WarningMEGBenton, Carroll, Decatur, Henderson3 hr
Jun 5, 7:48 AM CDTAreal Flood WarningMEGBenton, Carroll, Decatur, Henry6 hr
Jun 5, 8:24 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley51 min
Jun 5, 8:44 AM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more39 hr
Jun 5, 9:06 AM CDTFlash Flood WarningMEGCarroll, Decatur, Gibson, Henderson, Madison3 hr
Jun 5, 11:37 AM CDTSpecial Weather StatementMEGMadison23 min
Jun 5, 12:38 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more3 hr
Jun 5, 1:15 PM CDTSpecial Weather StatementMEGHaywood, Madison30 min
Jun 5, 1:20 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton40 min
Jun 5, 1:44 PM CDTAreal Flood WarningMEGBenton, Carroll, Decatur, Henry6 hr
Jun 5, 2:02 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more28 min
Jun 5, 2:05 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more40 min
Jun 5, 2:11 PM CDTFlash Flood WarningMEGChester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more4 hr
Jun 5, 2:17 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison43 min
Jun 5, 2:36 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more24 min
Jun 5, 2:45 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy45 min
Jun 5, 2:58 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more47 min
Jun 5, 3:00 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy, Madison45 min
Jun 5, 3:28 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson32 min
Jun 5, 3:29 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more4 hr
Jun 5, 3:50 PM CDTSpecial Weather StatementMEGBenton, Decatur10 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.